Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 29, NWS Jackson, KY

May 19, 2004Jackson County, Rockcastle County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 19, 2004, 3:39 PM EDT for Jackson County, Rockcastle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2004, 3:39 PM EDT (19:39 UTC)
Expired
May 19, 2004, 6:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Jackson County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 191944
FFWJKL
KYC109-203-192245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EDT WED MAY 19 2004

...THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROCKCASTLE COUNTY IN KENTUCKY.
  JACKSON COUNTY IN KENTUCKY.

* UNTIL 645 PM EDT.

* AT 331 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED TWO TO 
THREE INCHES OF RAIN HAD FALLEN SINCE NOON OVER NORTHERN ROCKCASTLE 
AND SOUTHERN JACKSON COUNTIES. HEAVIEST RAINFALL HAS OCCURRED IN THE 
VICINITY OF CROOKED CREEK AND DRY FORK IN ROCKCASTLE AND HORSE LICK 
CREEK AND DRY FORK IN JACKSON COUNTIES. ADDITIONAL RAINFALL IS 
EXPECTED THROUGH EARLY EVENING.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND 
STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO 
TRIGGER ROCK AND MUDSLIDES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.

LAT...LON 3750 8437 3728 8419 3738 8398 3757 8415

$$

MM
1 follow-up statement
000 
WGUS73 KJKL 192157 CCA
FFSJKL
KYC109-203-192215-
FLASH FLOOD STATEMENT...CORRECTED FOR PROPER COUNTIES
NATIONAL WEATHER SERVICE JACKSON KY
556 PM EDT WED MAY 19 2004

...THE FLASH FLOOD WARNING FOR JACKSON AND ROCKCASTLE COUNTIES HAS
BEEN CANCELLED...

AT 528 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY
RAIN HAS ENDED AND IS NO LONGER CAPABLE OF PRODUCING FLOODING...THUS
THE WARNING HAS BEEN CANCELLED.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.

LAT...LON 3745 8441 3728 8441 3728 8392 3750 8397

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 19, 5:20 AM EDT, 10 hours 19 minutes earlier.

Area forecast discussion, May 19, 5:20 AM EDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
520 AM EDT WED MAY 19 2004

.DISCUSSION...

IN THE VERY SHORT TERM...THE STORY REVOLVES AROUND A PAIR OF S/W
PULSES. THE FIRST...IS CURRENTLY (0919Z) OVER SW OH...AND IS
EXPECTED TO TIGHTEN...AND SHOOT TOWARD THE SW...RIDING JUST TO THE
EAST OF THE CWA. OMEGA FIELDS SEEM TO RESPOND TO THIS IN META
PRODUCTS...BUT THE RESPONSE IS MORE THAN LIKELY TAKING ON A
NOT-NO-APARENT LH EFFECT IN THE MESOSCALES OF THE SYSTEM...WHICH IS
A LITTLE IFFY. THIS S/W...IN COMBINATION FROM A FEW OUTFLOW
BOUNDARIES APPARENT ON BOTH THE LOCAL 1.5 DEG SLICE...AS WELL AS THE
0.5 DEG SLICE FROM NEIGHBORING OFFICES...IS RESULTING IN A BROAD
AREA OF CONVECTION MAINLY OVER SOUTH-CENTRAL OH...AND ALSO...IN A
MORE LINEAR FASHION...ACROSS PORTIONS OF EAST-CENTRAL KY. THE MAIN
AREA OF FORCING ASSOCIATED WITH THIS FIRST SHORT WAVE WILL WORK ITS
WAY OUT OF THE CWA BEFORE 21Z. THE AREAS SECOND S/W OF CONCERN...IS
CURRENTLY RESULTING IN MAJOR FLOODING PROBLEMS IN MISSOURI.
HOWEVER...THIS WAVE IS EXPECTED TO SHEAR MERIDIONALLY BY THE TIME IT
MAKES ITS FINAL APPROACH INTO THE AREA. THIS...IN COMBINATION WITH
A DOWNWARD OMEGA PATTERN BACKLASH BEHIND THE FIRST S/W...WHICH SHOWS
UP NICELY IN DOWNSLOPE ISENTROPIC FLOW IN MODEL ANALYSIS...MEANS
MINIMAL EFFECTS FROM THAT DISTURBANCE INTO THIS EVENING FOR THE
AREA. BUT...IT WILL WARRANT WATCHING NONETHELESS. BECAUSE MAJORITY
OF THE FORCING FROM THIS FIRST WAVE WILL BE THROUGH MUCH OF THE AREA
EARLY...LOOKS AS THOUGH SUN WILL PLAY A FACTOR IN DESTABILIZATION
TODAY...AND THUS...HAVE ISOLATED HIGHER POPS TO THE NORTH...NEAR THE
FRONTAL BOUNDARY...WHICH IS CURRENTLY PROGGED TO MAKE IT AS FAR
SOUTH AN NORTHERN KY THIS AFTERNOON...WHICH IS THE CLOSEST IT IS
EXPECTED TO MAKE IT.

ALSO...BECAUSE OF EXPECTED BREAKS IN CLOUD COVER THIS
AFTERNOON...CONTINUED THE TREND OF ADDING A LITTLE TO THE MAV
MOS...AS ITS BEEN UNDER-DOING MAX TEMPS AS OF LATE. THIS WILL
WARRANT WATCHING THOUGH...AS CLOUD COVER TODAY WILL BE THE DECIDING
FACTOR. KEPT SOME PATCHY FOG IN FOR TONIGHT AS WELL. AGAIN...WILL BE
CLOUD DEPENDANT...OR LACK THEREOF...FOR THE NEEDED COOLING...SO
WARRANTS MONITORING.

&&

.PREV DISCUSSION...

400 PM EDT TUE MAY 18 2004

NEW DAY...SAME FORECAST. NOTHING NEW TO DISCUSS...IT HAS ALL BEEN
SAID OVER THE PAST WEEK. MODELS STILL CONFLICT ON EXACTLY HOW FAR
THE MIDWEST SEMI-PERMANENT FRONTAL BOUNDARY SHIFTS NORTH AND
SOUTH. NONE OF THE MODEL SEEM CONSISTENT ON THE DETAILS...BUT DECENT
AGREEMENT ON THE OVERALL PATTERN. CONSEQUENTLY...TRIED TO HIT POPS A
LITTLE HARDER TONIGHT AND TOMORROW WITH FRONTAL BOUNDARY PUSHING
DOWN SOMEWHERE IN THE VICINITY OF THE OHIO RIVER. THEREAFTER...BACK
TO MAINLY DIURNAL ACTIVITY FOR THE REST OF THE FCST PERIOD. FOR
TEMPS STAYED CLOSE TO MAV GUIDANCE...SLIGHTLY WARMER ON DAILY
HIGHS...AS THIS HAS BEEN THE TREND...AND MATCHED OR SLIGHTLY COOLER
ON MORNING MINS.

FOR THE EXTENDED...OPERATIONAL GFS BREAKS PACIFIC OMEGA BLOCK DOWN
BY MID WEEK NEXT...ALLOWING WESTERLIES STORM TRACK TO SHIFT FURTHER
SOUTH. THIS IS THE FIRST RUN WHICH HAS SHOWN THIS...I THINK MOST ARE
SKEPTICAL WITH SUCH A STABLE PATTERN IN PLACE. WILL BE INTERESTING
TO SEE HOW IT COMES OUT.

&&

1103 AM EDT TUE MAY 18 2004

FORECAST IN EXCELLENT SHAPE. SATELLITE ALREADY SHOWING SIGNS OF
BUILDING CU IN THOSE AREAS WHERE SKIES HAVE CLEARED. ONLY MINOR
TWEAKS TO TEMP GRIDS TO REFLECT CURRENT TREND. RAISED HIGH TEMP A
DEGREE OR TWO IN ISC GRIDS DUE TO FACT THAT OBS ARE RUNNING ABOUT 4
DEGREES ABOVE THIS POINT YESTERDAY...ACROSS THE BOARD. YESTERDAYS
HIGHS WERE IN THE LOW TO MID 80S. HOWEVER...DO NOT EXPECT TEMPS TO
GET ANY HIGHER THAN YESTERDAY AS CLOUD COVER FROM EXPECTED SHOWER
ACTIVITY SHOULD KEEP TEMPS FROM RISING TOO MUCH. REGARDLESS OF
CHANGES IN GRIDS...NO UPDATE NEEDED TO ZONES AS TEMPERATURE RANGE
COVERS EXPECTED HIGH TEMPS VERY WELL.

&&

650 AM EDT TUE MAY 18 2004

A COLD FRONT EXTENDS SW ACROSS MI AND INTO THE CENTRAL PLAINS FROM
AN AREA OF LOW PRESSURE IN EASTERN ONTARIO. THE REGION REMAINS IN A
SOUTHERLY FLOW AT THE SFC AND ALOFT. A DECENT LLJ OF 30-40 KTS HAS
BEEN OBSERVED ON THE VAD WIND PROFILE OVERNIGHT. THIS LLJ HAS BEEN
INTERACTING WITH AN OLD OUTFLOW BOUNDARY THAT EXTENDS ACROSS THE
NORTHERN PORTION OF THE CWA TO PRODUCE SOME SHOWERS. SOME
THUNDERSTORMS OCCURRED FURTHER SW ALONG THIS BOUNDARY OVER CENTRAL
KY A COUPLE OF HRS AGO IN THE LEX VICINITY...BUT DISSIPATED AROUND
DAWN. TEMPS EARLY THIS MORNING WERE IN THE UPPER 50S TO LOWER 60S.
DEWPOINTS ACROSS THE REGION WERE MAINLY IN THE LOW 60S.

AN UPPER LEVEL DISTURBANCE OVER ARKANSAS WILL GET SHEARED OUT AS IT
TRIES TO MOVE AROUND THE RIDGE OFF OF THE EAST COAST. THIS SHOULD
BRING THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE SOUTHERN
COUNTIES. WITH PWS NEAR 1.5 AND STORM MOTIONS GENERALLY IN THE 10
TO 20 KT RANGE...THE SLOWEST OVER THE SOUTHERN ZONES AND STRONGEST
OVER THE N IN THE STRONGER GRADIENT CLOSER TO THE BOUNDARY...SOME
ISOLATED HVY RAIN AND LOCALIZED FLASH FLOODING THREAT APPEAR TO ONCE
AGAIN TO BE THREAT. SHEAR AND WIND PROFILE LOOK RATHER WEAK ONCE
AGAIN WITH THE PRIMARY MODE OF STORMS BEING CLUSTERS AND PULSE TYPE
WITH A MARGINAL THREAT FOR STRONG WIND GUSTS AND SMALL HAIL. MODEL
FORECAST SOUNDINGS ONCE AGAIN SHOW ATMOSPHERE BECOMING RATHER
UNSTABLE WITH CAPES FORECAST IN EXCESS OF 2500 J/KG AND LIS ON THE
ORDER OF -5 TO -6C. LEFTOVER BOUNDARY OVER THE N COULD BE A FOCUS
FOR MORE ORGANIZED CONVECTION. LATER TODAY AND THIS EVENING...A
SQUALL LINE MAY DEVELOP AHEAD OF THE SFC COLD FRONT AND TRY TO PUSH
S OF THE OH RIVER. STRONG WIND GUSTS COULD BE A THREAT THIS EVENING
OR PERHAPS OVERNIGHT IN THE FAR NORTHERN COUNTIES. HOWEVER...SOME
TRAINING OF CELLS MAY BE A LARGER THREAT. WENT CLOSER TO MET POPS
FOR TODAY AND DISREGARDED THE CAT GFS POPS ATTM. ALSO...MAV HAS BEEN
RUNNING TOO COOL FOR MAX TEMPS LATELY AND WENT A DEGREE OR TWO ABOVE
MAV NUMBERS.

SCATTERED CONVECTION SHOULD GENERALLY DIE OUT OVERNIGHT WITH AN
ISOLATED SHOWER OR THUNDERSTORM IN THE WARM MOIST SW FLOW OVERNIGHT.
INCLUDED PATCHY FOG IN THE GRIDS AND ZONES LATE TONIGHT AS THE
REGION REMAINS IN A WARM AND MOIST AIRMASS. THE NORTHERN AREAS WILL
HAVE THE BEST CHANCE OF PRECIP LATER TONIGHT AS THE FRONT WILL GET
AS FAR SOUTH AS ITS GOING TO GET LATE TONIGHT OR EARLY ON WED. THE
FRONT WILL THEN RETURN N ON WED AS A WARM FRONT. WENT WITH LOWS
ABOUT 2 DEGREES WARMER THAN THIS AM. MODELS INDICATE THAT POSSIBLE
MCS OR REMNANTS OF CONVECTION OVERNIGHT TONIGHT IN ALONG AND N OF
THE OH VALLEY WILL MAY MOVE INTO THE NORTHERN ZONES TOMORROW
MORNING. WENT WITH 50 POPS OVER THE NORTHERN ZONES CLOSER TO THE
BOUNDARY AND VORT TRACKING THROUGH THE OH VALLEY.

THURSDAY ON....WITH BOUNDARY HAVING LIFTED N AND HEIGHTS RISING
AGAIN ON THU AS UPPER RIDGE CENTER MOVES TOWARD THE REGION...EXPECT
LESS COVERAGE OF CONVECTION WITH THE BEST CHANCES IN THE N AND EAST
AND OVER THE HIGHER TERRAIN AS THESE AREAS SHOULD HAVE THE BEST
CHANCE OF BREAKING THE MID LEVEL CAP. GENERALLY WENT WITH SLIGHT
CHANCE TO CHANCE POPS ON THU AS WELL AS ON FRI. THE CHANCE FOR
CONVECTION ON FRIDAY MAY BE A TAD BETTER AS THE RIDGE CENTER IS
EXPECTED TO MOVE ON OFF TO THE SE. 8H TEMPS ON BOTH DAYS SUPPORTED
TEMPS A DEGREE OR TWO WARMER THAN PREVIOUS FORECAST AND ADJUSTED
GRIDS AS SUCH. 8H TEMPS ON MON SUPPORT MAX TEMPS A LITTLE LOWER THAN
PREVIOUS FORECAST AND TRENDED THEM DOWN. OTHERWISE...NO SIGNIFICANT
CHANGES WERE MADE. ANOTHER COLD FRONT WILL ATTEMPT TO PUSH SOUTH
TOWARD THE OH RIVER LATE IN THE PERIOD...BUT UPPER RIDGING SHOULD
LEAD TO A NEAR REPEAT OF WHAT IS EXPECTED WITH THE BOUNDARY THAT IS
CURRENTLY TO OUR N.

&&

1035 PM EDT MON MAY 17 2004

02Z SFC ANALYSIS SHOWS EAST KENTUCKY REMAINING IN THE THE BROAD
SOUTHWEST FLOW OF AIR AROUND HIGH PRESSURE OFF THE MID ATLANTIC
COAST AND AHEAD OF A STALLING FRONTAL BOUNDARY CURRENTLY EASING INTO
THE NORTHWEST CORNER OF THE OHIO VALLEY. THE SHOWER AND THUNDERSTORM
ACTIVITY HAS DIURNALLY DIED OFF THROUGH MOST OF THE REGION...
ALTHOUGH A CLUSTER IS HOLDING ON TOUGH OVER SOUTH CENTRAL KENTUCKY.
THE RUC HINTS AT THIS AREA STAYING TOGETHER AND WORKING INTO EAST
KENTUCKY AFTER MIDNIGHT. I HAVE MY DOUBTS ABOUT THIS...THOUGH THE
COLDER CLOUDS WITH THIS CLUSTER DO SHOW UP WELL ON THE IR LOOP. IN
ADDITION...THERE APPEARS TO BE SOME SUPPORT FROM ALOFT AS A
SHORTWAVE WILL SWEEP THROUGH THE NORTHERN OHIO VALLEY OVERNIGHT. AS
SUCH...WILL KEEP A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS GOING
INTO THE NIGHT AND WORK THE GRIDS UP WITH A WEST TO EAST GRADIENT OF
SKY AND POPS AS WE HEAD PAST MIDNIGHT. OTHERWISE...WILL JUST MAKE A
SMALL TWEAK TO THE TEMPS...MAINLY TO OPEN UP A RANGE FOR THE EASTERN
VALLEYS...AND REMOVE THE MIDNIGHT WORDING IN THE ZONES. UPDATE TO
THE TEXT ZONES AND GRIDDED PRODUCTS WILL BE OUT SHORTLY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

RAY
Hazardous weather outlook, May 19, 6:04 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
604 AM EDT WED MAY 19 2004

KYZ085>088-116-117-201200-
BELL KY-CLAY KY-HARLAN KY-KNOX KY-LESLIE KY-WHITLEY KY-
604 AM EDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND EARLY THIS
EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL
RAINS...SMALL HAIL...AND STRONG WIND GUSTS. ISOLATED FLOODING
PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS.

KYZ079-080-083-084-201200-
LAUREL KY-MCCREARY KY-PULASKI KY-WAYNE KY-
604 AM EDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND EARLY THIS
EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL
RAINS...SMALL HAIL...AND STRONG WIND GUSTS. ISOLATED FLOODING
PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS.

KYZ107-109-110-112-113-115-118>120-201200-
BREATHITT KY-FLOYD KY-JOHNSON KY-KNOTT KY-LETCHER KY-MAGOFFIN KY-
MARTIN KY-PERRY KY-PIKE KY-
604 AM EDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND EARLY THIS EVENING.
SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...LARGE HAIL
UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS. ISOLATED FLOODING
PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS.

KYZ044-050>052-201200-
BATH KY-FLEMING KY-MONTGOMERY KY-ROWAN KY-
604 AM EDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND EARLY THIS EVENING.
SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...LARGE HAIL
UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS. ISOLATED FLOODING
PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. SOME OF
THE THUNDERSTORMS ON THURSDAY MAY PRODUCE TORRENTIAL RAINS...LARGE
HAIL UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING...AND
ALSO ON THURSDAY. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS.

KYZ058>060-068-069-104-106-108-111-114-201200-
ELLIOTT KY-ESTILL KY-JACKSON KY-LEE KY-MENIFEE KY-MORGAN KY-
OWSLEY KY-POWELL KY-ROCKCASTLE KY-WOLFE KY-
604 AM EDT WED MAY 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND EARLY THIS EVENING.
SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...LARGE HAIL
UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS. ISOLATED FLOODING
PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS.

PIEPER

In the hours before

Local storm report, May 19, 12:03 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1203 PM EDT WED MAY 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     3 S CAMPTON             37.69N 83.55W
05/19/2004                   WOLFE              KY   PUBLIC

            TWO LARGE TREES DOWN BLOCKING MULLINS POINT ROAD.

&&

HYSELL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:28 PM EDTSevere Thunderstorm WarningJKLClay47 min

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.